Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 27, 2016, 4:39 PM EDT for Erie County, Seneca County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 27, 2016, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
Counties Erie County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
439
WWUS81 KCLE 272039
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT SAT AUG 27 2016
OHZ007>009-018-019-272145-
ERIE-OTTAWA-HURON-SANDUSKY-SENECA-
439 PM EDT SAT AUG 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HURON...ERIE...
EASTERN SANDUSKY...OTTAWA AND EASTERN SENECA COUNTIES...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER TIFFIN. THE STORM WAS
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
SANDUSKY...TIFFIN...NORWALK...FREMONT...PORT CLINTON...BELLEVUE...
CLYDE...GREEN SPRINGS...MILAN...NORTHERN MILAN...BLOOMVILLE...
CASTALIA...BALLVILLE...MONROEVILLE...BERLIN HEIGHTS...BAY VIEW...
REPUBLIC...VICKERY...BLOOMINGVILLE AND FLAT ROCK.
LAT...LON 4154 8299 4144 8255 4141 8250 4142 8243
4140 8235 4100 8308 4109 8326
TIME...MOT...LOC 2038Z 180DEG 0KT 4111 8314
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 27, 4:36 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 27, 4:36 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 436 PM EDT SAT AUG 27 2016 .SYNOPSIS... High pressure will continue to move away from the region tonight. This will allow low pressure to track east across the northern Great Lakes into Ontario on Sunday dragging a cold front across the region. The front will stall across Southern Ohio on Monday. High pressure will build across the lower Great Lakes from the north on Monday and Tuesday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Ongoing convection over northwest Ohio is expected to continue to move off to the northeast. Had some gusts in excess of 60 mph with the storms but a downward trend in intensity is expected as these storms move east into less juicy air. Will also have to watch the storms over southwest Ohio as they could clip the southern end of the forecast area if they maintain themselves. The HRRR and other guidance shows these storms weakening. This makes sense as the instability and available shear is much less the further east and north you go in the area. Will stick with some scattered wording for the evening hours but most of the activity should be gone by 03z or so. Stayed to the warm side of guidance. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... Unsettled weather will continue tomorrow with a weak cold front sagging south across the area. Will have a moist airmass in place. Expect some locally enhanced convergence along the south shore of the lake by midday. This may be enough of a focus to initiate more convection. Already had chance type precip chances mentioned and that seems reasonable. The threat for storms will persist into the overnight hours but by daybreak Monday northeast flow will be ongoing. This will slowly dry things out and lower dew points to more seasonable values. Dry weather should then persist through the end of the period. We got warm today and 850 mb temps Sunday are only expected to be about a degree cooler than today. With a fair amount of sunshine temps should again make it back into the upper 80s many areas and have gone above guidance. Will trend to the warmer side of guidance the other periods as well. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Low pressure will move east across Ontario on Wednesday, pulling a cold front south across the area. A shortwave moving south out of Canada will act to further deepen the trough across the eastern Great Lakes on Thursday. Highs on Wednesday will drop back to the lower 80s on Wednesday with highs in the 70s for Thursday and Friday. There will be a chance of thunderstorms with the front on Wednesday followed by high pressure and dry conditions to end the week. The upper level ridge will build in from the west with temperatures trending warmer into the 80s. && .AVIATION /18Z Saturday THROUGH Thursday/... An elongated area of thunderstorms extends from Lake Huron south to western Ohio moving north northeast. These thunderstorms will likely impact TOL/FDY through 20Z but will struggle to move eastward into the ridge. The cu field will expand eastward and thicken this afternoon ahead of the approaching showers and thunderstorms. A weakening trend is expected as these storms approach MFD/CLE in the 21-23Z window with coverage of thunderstorms in question. Winds will generally be southerly through the TAF cycle except with lake breezes and a wind shift to the northeast at CLE/ERI. Low level moisture will remain high into tonight. There is some question regarding the extent of cloud cover tonight which will have an impact on which sites develop fog. Expect most sites to see visibilities drop to the MVFR range although IFR remains a possibility, especially where skies clear. Visibilities should improve quickly on Sunday morning with a scattered to broken VFR cu field developing. OUTLOOK...A chance of non-VFR Sunday in sct shra/tsra and again on Wed. && .MARINE... A band of showers and thunderstorms will move northeast across the lake late this afternoon into early this evening bringing periods of higher winds and waves. By late evening winds are expected to return to southerly. Lake breezes are expected to push inland again on Sunday aided by high pressure building to the north. Winds will generally be light through the first half of the week with northerly winds increasing to 10-15 knots with the cold front on Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina SHORT TERM...Kubina LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, Aug 27, 5:42 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 542 AM EDT SAT AUG 27 2016 LEZ142-143-162-163-OHZ003-006>008-017-018-027-280945- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-LUCAS-WOOD- OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT- 542 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION...MAINLY THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS. STRONG GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ144>146-164>166-OHZ009>011-019>021-028>031-036>038-047-280945- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-ERIE-LORAIN- CUYAHOGA-HURON-MEDINA-SUMMIT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION- MORROW-HOLMES-KNOX- 542 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION...MAINLY THIS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS. STRONG GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-147>149-167>169-OHZ012>014-022-023-032-033-089-PAZ001>003- 280945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 542 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 27, 2:24 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 224 PM EDT SAT AUG 27 2016 OHZ003-006>008-017-018-272030- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN 224 PM EDT SAT AUG 27 2016 A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE I-75 CORRIDOR THIS AFTERNOON. FREQUENT LIGHTNING...BRIEF HEAVY RAINS AND WIND GUSTS TO 35 MPH CAN BE EXPECTED AS THESE STORMS MOVE THROUGH. THE STRONGEST OF THE STORMS WILL IMPACT LUCAS AND NORTHERN WOOD COUNTIES THROUGH 330 PM. UP TO AN INCH OF RAIN COULD FALL DURING THAT TIME PERIOD.
Local storm report, Aug 27, 2:59 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST TOLEDO EXPRESS AIRPORT 41.59N 83.81W
08/27/2016 M62 MPH LUCAS OH ASOS
&&
BMSpecial weather statement, Aug 27, 4:04 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 404 PM EDT SAT AUG 27 2016 OHZ007>009-018-019-272215- OTTAWA-SANDUSKY-ERIE-SENECA-HURON- INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY... TIFFIN...NORWALK 404 PM EDT SAT AUG 27 2016 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA. FREQUENT LIGHTNING...BRIEF HEAVY RAINS AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. RAINFALL RATES WILL ALSO BE VERY HIGH AND AN INCH OR MORE OF RAIN CAN BE EXPECTED IN 30 MINUTES. THIS MAY CAUSE SOME PONDING ON ROADS SO MOTORISTS SHOULD USE EXTREME CAUTION.
Special weather statement, Aug 27, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT SAT AUG 27 2016
OHZ007>009-018-019-272145-
ERIE-OTTAWA-HURON-SANDUSKY-SENECA-
439 PM EDT SAT AUG 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HURON...ERIE...
EASTERN SANDUSKY...OTTAWA AND EASTERN SENECA COUNTIES...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER TIFFIN. THE STORM WAS
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
SANDUSKY...TIFFIN...NORWALK...FREMONT...PORT CLINTON...BELLEVUE...
CLYDE...GREEN SPRINGS...MILAN...NORTHERN MILAN...BLOOMVILLE...
CASTALIA...BALLVILLE...MONROEVILLE...BERLIN HEIGHTS...BAY VIEW...
REPUBLIC...VICKERY...BLOOMINGVILLE AND FLAT ROCK.
LAT...LON 4154 8299 4144 8255 4141 8250 4142 8243
4140 8235 4100 8308 4109 8326
TIME...MOT...LOC 2038Z 180DEG 0KT 4111 8314
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 42 min |
| Aug 27, 2:41 PM EDT | Special Marine Warning | CLE | 94 min | |
| Aug 27, 2:56 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 64 min |
| Aug 27, 3:40 PM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 27, 5:46 PM EDT | Special Weather Statement | CLE | Huron, Lorain | 59 min |
| Aug 27, 5:50 PM EDT | Special Weather Statement | CLE | Knox, Richland | 55 min |
| Aug 27, 5:56 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Knox, Morrow, Richland | 64 min |
| Aug 27, 7:30 PM EDT | Special Weather Statement | CLE | Medina | 60 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.